63449members
333919posts
cancel
Showing results for 
Search instead for 
Did you mean: 

(Severe) skin reaction

5 REPLIES 5
Member

Re: (Severe) skin reaction

Hi Sharon, I hope you got there in one piece! Two weeks post-rads I can report things are settling down really well. It looks like a pickled walnut, but not bothered about that! Was advised to go without a bra as no friction and as very small in the boob dept, took that advise and think it was useful. Weening off diprobase now and upping the Aveeno which smells lovely and is on offer in Tesco ( it's amongst the baby stuff). Hope this helps.

Community Champion

Re: (Severe) skin reaction

Hi Wonky, unfortunately the effects of radiotherapy continue well after the sessions themselves have finished. Under no circumstances should you use anything not recommended by your team. I had 25 + 5 top up onto the tumour site . I had three types of cream, including one from the burns unit. They all did what they were supposed to do, and I was given Aveeno to moisturise. I was also told to go without clothing on the area for at least 30 mins per day to encourage cooling and drying . Flat on back in bed to reduce pressure on the boob. Wash gently and pat dry. Special wash cloths and towel. The problem is when the skin breaks down, which is why you should mention every tiny little itch and sore to your team.  I never drove while I was having rads, too uncomfortable, even with my boob pillow. My back was burnt too 🥵 so it was difficult to rest against the seat, even with another pillow in place. Two years on I still get the odd twinge in boob and arm which my consultants airily dismiss as being down to rads. 🙄. Now I’ve read this it sounds awful....at the time I just got on with it. Better than chemo as it’s more predictable. X

Member

Re: (Severe) skin reaction

Hi Wonky,

 

I know you will be finished your rads by now but thought I would add my bit for others. I started a major reaction within a week. It's ben getting worse and the radiographers are at a loss as to how to treat it. hydrocortisone 1% and national-histamine has a been the approach so far. I was told I may have to have a dressing today but then when I was done, there was nobody around to give me anything so am not sure what the treatment will be going further. I have only been booked off work until the end of rads but if it doesn't clear, there is no way I'm going back until it does!


Would welcome a response to see how long it goes on for! I'm nearly finished 3 weeks, 1 more to go. 

Sharon 

Member

Re: (Severe) skin reaction

Hi, thanks. I've been told that under no circumstances am I to put anything on the area, other than what they give me to take home with me. Guess I'm just unlucky but you just have to keep going, do what they say and keep fingers crossed. Seemingly a reaction this severe is rare, so possibly there aren't many on the forum who have first hand experience....but if there is, please get in touch. 

Highlighted
Member

Re: (Severe) skin reaction

Hi Wonky  I  had radiotherapy last year, thought I was sailing through with no skin reaction at all , just looked a little sun tanned, I also had 15 sessions plus 5 boosts, used Aveeno  Shea  butter cream and aloe Vera throughout.  Two days after finishing rads my skin became very sore and itchy, not unlike prickly heat but a lot lot worse, doctor gave me barrier cream and skin wash but to be honest nothing really worked. I resorted to calamine lotion for the itching which did relieve it a bit , carried on with aloe and Aveeno and eventually after 3 weeks cleared up completely . I think the radiotherapy has to run its course and your skin does eventually  clear.  Good luck with your remaining rads and be assured it does get better.  I must just say my skin didn't break down, if it does then it may take a bit longer to heal.  Best wishes Eileen x

Member

(Severe) skin reaction

Hi Ladies, got a ticking off in rads dept today for not using diprobase ointment frequently enough. I'd been alternating with the gel cooling pads as they bring relief. I'd take the boob off and stick it in the fridge if I could, so you get the picture. Hate the ointment, its like Vaseline, but they've explained ( now) that it isn't for relief its to minimise the pain I'm going to be in. Yep, future tense. So seems things are going to get a whole lot worse. Anyone had severe reaction, could you give me an idea of what to expect, got a funny feeling I'm not going to be able to drive ( left boob, manual car). Need advance knowledge so I can ask the girl I pay to drive me to/from Hosp, to stay on. She thinks her summer job stops when rads stop next week. For info 14/15 general blasts completed, then to have five blasts to tumour 'crater' , sorry that's not the right term but proper one escapes me. How long until you start to heal up, I'm thinking this sounds like a long job. Thanks for any comments, in advance.